MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TELESCOPE,HOPKINS II, 0º, ENLARGED VIEW; RIGID ENDOSCOPE

KARL STORZ SE & CO. KG TELESCOPE,HOPKINS II, 0º, ENLARGED VIEW; RIGID ENDOSCOPE
Model Number 26046AA
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by our on-site specialist: customer had a case on (b)(6) 2020 using items above; a burn mark was found on patient after surgery.All items have been tested and were in good condition.Per the customer, the case was a laparoscopic salpingo-oophorectomy.Area on the left side of patients abdomen was noted to appear as "pink with skin sloughed off".There was no damage or burn mark on the drapes and there was no post-op treatment of the "pink marking", only observation.
 
Additional Manufacturer Narrative
Per the evaluation findings of the telescope: chipped lens-visible debris, scratches on eyepiece, and scratched shaft.The most likely cause of the burn on patient's abdomen is the telescope with an active light cable attached was laid on the patient.When using the light cable with an attachment and laying it on the patient, the light can become occluded at the distal end, resulting in transfer of light to heat.In this case, it is most likely the coupler on the light cable attached to the telescope that got hot and resulted in the burn.Our ifu cautions against laying active instruments on patients without turning the light source to standby.

Brand Name
TELESCOPE,HOPKINS II, 0º, ENLARGED VIEW
Common Device Name
RIGID ENDOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key14338216
Report Number9610617-2022-00066
Device Sequence Number17692224
Product Code GCJ
UDI-Device Identifier04048551092088
UDI-Public4048551092088
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K935279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26046AA
Device Catalogue Number26046AA
Device Lot Number121C3L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale